Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 662, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 11, 2011, 7:13 PM CDT for Yazoo County, Mississippi. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2011, 7:13 PM CDT (00:13 UTC)
- Expired
- Sep 11, 2011, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 57 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 7:13 PM CDT | HAIL 1 | 3 Wnw Midway, MS | REPORTED AT PIERCE CROSSROAD |
| Sep 11, 7:21 PM CDT | TSTM WND DMG | Midway, MS | TREES DOWN ALONG HWY 433 AND IN MIDWAY. |
| Sep 11, 7:26 PM CDT | HAIL 1.75 | Midway, MS | GOLF BALL SIZED HAIL REPORTED IN MIDWAY. |
| Sep 11, 7:40 PM CDT | HAIL 1 | 3 N Benton, MS | QUARTER SIZE HAIL ON JOHNSTON RD AND AT PIERCE CROSSROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5327 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS54 KJAN 120013
SVRJAN
MSC163-120115-
/O.NEW.KJAN.SV.W.0662.110912T0013Z-110912T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CDT SUN SEP 11 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MIDWAY MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BENTON...VAUGHAN AND MYRLEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3288 8997 3284 8999 3283 9002 3279 9002
3274 9005 3270 9010 3270 9013 3269 9014
3269 9015 3266 9020 3267 9023 3265 9030
3292 9042 3298 9024
TIME...MOT...LOC 0013Z 338DEG 15KT 3288 9026
$$
BK3 follow-up statements
553
WWUS54 KJAN 120029
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT SUN SEP 11 2011
MSC163-120115-
/O.CON.KJAN.SV.W.0662.000000T0000Z-110912T0115Z/
YAZOO MS-
729 PM CDT SUN SEP 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN YAZOO COUNTY...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG TO GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BENTON MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MYRLEVILLE AND VAUGHAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3288 8997 3284 8999 3283 9002 3279 9002
3274 9005 3270 9010 3270 9013 3269 9014
3269 9015 3266 9020 3267 9023 3265 9030
3292 9042 3298 9024
TIME...MOT...LOC 0029Z 318DEG 23KT 3281 9017
$$
BK193
WWUS54 KJAN 120046
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT SUN SEP 11 2011
MSC163-120115-
/O.CON.KJAN.SV.W.0662.000000T0000Z-110912T0115Z/
YAZOO MS-
746 PM CDT SUN SEP 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN YAZOO COUNTY...
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF VAUGHAN MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3288 8999 3283 9000 3283 9003 3274 9005
3270 9010 3270 9013 3266 9020 3267 9023
3265 9030 3279 9034 3294 9014
TIME...MOT...LOC 0046Z 330DEG 15KT 3276 9015
$$
BK457
WWUS54 KJAN 120106
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
806 PM CDT SUN SEP 11 2011
MSC163-120116-
/O.EXP.KJAN.SV.W.0662.000000T0000Z-110912T0115Z/
YAZOO MS-
806 PM CDT SUN SEP 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YAZOO COUNTY WILL
EXPIRE AT 815 PM CDT...
LAT...LON 3288 8999 3283 9000 3283 9003 3274 9005
3270 9010 3270 9013 3266 9020 3267 9023
3265 9030 3279 9034 3294 9014
TIME...MOT...LOC 0106Z 330DEG 15KT 3269 9010
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 6:09 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 11, 6:09 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 609 PM CDT SUN SEP 11 2011 .UPDATE...A NARROW AXIS OF M60S DEWPOINTS HELPING TO FEED -6 TO -7 LIFTED INDEXES AND 1500-2000J/KG SBCAPES FOR THE HOUR OR TWO BEFORE THE DAYTIME HEATING ENDS. HAVE UPDATED ZONES/GRIDS TO BUMP UP TSRA POPS FOR A FEW HOURS AND ALSO ADJUSTED HOURLY TRENDS SLIGHTLY. A BRIEF STRONG/SEVERE STORM POSSIBLE UNTIL ABOUT 7-730PM FROM ROUGHLY ABOUT I-55 EWD ACROSS THE HIGHWAY 82 CORRIDOR./40/ && .AVIATION... VFR CONDS WILL PREVAIL ACROSS MOST THE ARKLAMISS THROUGH MONDAY WITH THE ONLY EXCEPTION BEING A POSSIBILITY FOR MVFR VSBY ALONG THE HWY 84 CORRIDOR 09-13Z. A FEW SHRA/MAYBE TSRA/ ACTIVITY ACROSS NRN PORTIONS OF THE CWFA THIS EVENING...COMING TO AN END AFTER SUNDOWN. SFC WINDS WILL BE SWLY 5-10KTS BECOMING LIGHT WLY OVRNGT. /40/ && .PREV DISCUSSION... /ISSUED 320 PM CDT SUN SEP 11 2011/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...DRY THROUGH THE PERIOD WITH A SLOW WARMING TREND. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A SHORTWAVE TROUGH AXIS OVER OUR MS DELTA REGION THAT WILL SWING EAST ACROSS MS THIS EVENING AND INTO ALABAMA BY MIDNIGHT. VISIBLE SATELLITE IMAGERY EARLY THIS AFTERNOON SHOWED A BROKEN BAND OF CLOUDS AROUND 12KFT ACROSS THE CENTRAL PORTIONS OF THE CWA. WITH THE EXCEPTION OF A FEW ISOLATED THUNDERSTORMS OVER NORTH MISSISSIPPI...LOCAL RADARS HAVE ONLY SHOWN A FEW LIGHT RETURNS ASSOCIATED WITH THE BAND OF CLOUDS IN OUR CWA. HAVE REMOVED THUNDER WORDING THIS AFTERNOON ALL EXCEPT OUR NORTHWEST ZONES BUT...WL MAINTAIN A MENTION OF ISOLATED LIGHT SHOWERS NORTH OF INTERSTATE 20 AS LIMITED DEEP MOISTURE WILL CONTINUE TO LIMIT CONVECTION IN OUR CWA. SKIES WILL CLEAR IN THE WAKE OF THE UPPER LEVEL TROUGH. DESPITE THE RESULTING NW FLOW ALOFT THERE WILL BE NO LOW LEVEL CAA AND MONDAY MORNING LOWS WILL BE A DEGREE OR TWO WARMER THAN THIS MORNING'S LOWS. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH TUESDAY ACROSS OUR CWA AS THE UPPER TROUGH SHIFTS EAST HIGH PRESSURE ALOFT REMAINS CANTERED OVER SOUTHERN TX/MEXICO. SURFACE HIGH PRESSURE WILL WEAKEN OVER OUR CWA THROUGH TUESDAY ALLOWING A SLOW MODERATION OF OUR RELATIVELY DRY AIRMASS. THE GRADUAL INCREASE IN MOISTURE WILL HELP KEEP OVERNIGHT LOWS WARMER AND CLOSER TO NORMAL BY WEDNESDAY MORNING BUT...A COUPLE MORE COOLER THAN NORMAL NIGHTS ARE ON TAP FOR TONIGHT AND MONDAY NIGHT. DAYTIME HIGHS WILL TOP OUT A LITTLE ABOVE NORMAL MONDAY AROUND 90F AND THEN WARMER THAN NORMAL TUESDAY IN THE LOWER 90S. GUIDANCE TEMPS WERE CLOE AND MAV MOS WAS GENERALLY ACCEPTED. /22/ LONG TERM...WEDNESDAY THROUGH SUNDAY...LONG RANGE MODELS AND ENSEMBLES SHOW A BROAD UPPER TROUGH WILL PASS INTO THE REGION FROM THE NORTH AS WE GO INTO THE MIDDLE TO LATER PART OF NEXT WEEK. THIS WILL SEND A FRONT INTO THE REGION FOR WEDNESDAY INTO THURSDAY. WE MAY BE ABLE TO SQUEEZE OUT SOME THUNDERSTORMS WITH THE FRONTAL SYSTEM. THE MODELS INCREASE PRECIPITABLE WATER TO AROUND 1.5 TO 1.9 INCHES...WHICH MAY BRING SOME RAIN COVERAGE TO THE REGION. THERE WILL BE ENOUGH LAPSE RATE AND INSTABILITY FOR SOME THUNDERSTORMS. ALL IN ALL EXPECT A GENERALLY QUIET PATTERN FOR THE LONG TERM PERIOD. EXPECT A SERIES OF WEAK SHORT WAVES TO PASS THROUGH THE REGION FROM THE BROAD UPPER TROUGH FROM THE NORTH. EXPECT OUR MARGINAL CHANCES OF RAIN TO CONTINUE THROUGH SUNDAY FROM THE SHORT WAVES. THE ENSEMBLES AND MODELS HAS SOME NATURAL TIMING DIFFERENCES ON THE SHORT WAVES. THE GFS DRIES OUT THE AREA FOR SATURDAY NIGHT THROUGH SUNDAY WITH SOME MEAN DRYER AIR COMING FROM THE NORTH. THE EURO DOES NOT SHOW ANY MEAN DRYING. SO HAVE OPTED TO GO WITH THE EURO SOLUTION. AS FAR AS TEMPS ARE CONCERN USED A BLEND OF MEX...EURO...GMOS AND ENSEMBLE GUIDANCE. LOWS WILL BE MAINLY IN THE 60S WITH HIGHS MAINLY IN THE 80S. FOR POPS USED A BLEND OF MEX AND ENSEMBLE GUIDANCE. PER NATIONAL HURRICANE CENTER TROPICAL WEATHER OUTLOOK...TROPICAL STORM NATE IS EXPECTED TO HEAD WEST FROM THE YUCATAN BAY INTO SOUTHERN MEXICO...WHICH IS SUPPORTED BY THE GFS...EURO AND ENSEMBLES. OTHERWISE NO OTHER STORMS ARE EXPECTED TO DEVELOP IN GULF OR ANYWHERE UPSTREAM...THAT WILL AFFECT THE ARKLAMISS IN THE LONG TERM./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 90 64 92 / 5 0 0 2 MERIDIAN 58 91 61 92 / 7 0 0 2 VICKSBURG 60 90 63 91 / 5 0 0 2 HATTIESBURG 62 91 64 93 / 3 0 0 2 NATCHEZ 63 89 65 91 / 4 0 0 2 GREENVILLE 61 90 65 93 / 6 0 0 2 GREENWOOD 60 90 64 93 / 8 0 0 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Sep 11, 1:06 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 106 PM CDT SUN SEP 11 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121815- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 106 PM CDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Sep 11, 5:32 PM CDT, 1 hour 41 minutes before
MSZ035-036-112300-
HUMPHREYS MS-HOLMES MS-
532 PM CDT SUN SEP 11 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT SUN SEP 11 2011
STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 40 TO
50 MPH WINDS WERE LOCATED 3 MILES SOUTHEAST OF BELZONI...AND NEAR
CRUGER AT 531 PM CDT...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN HOLMES AND NORTHEASTERN HUMPHREYS COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3321 8979 3292 8998 3310 9057 3327 9046
3324 9042 3324 9037 3328 9037 3328 9036
3329 9036 3331 9032 3332 9032 3331 9030
3334 9027
TIME...MOT...LOC 2231Z 291DEG 13KT 3315 9043
BKSpecial weather statement, Sep 11, 5:50 PM CDT, 1 hour 23 minutes before
MSZ026-028-112335-
MONTGOMERY MS-GRENADA MS-
550 PM CDT SUN SEP 11 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT SUN SEP 11 2011
...STRONG STORM OVER GRENADA LAKE MOVING SOUTHEAST...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF GRENADA AT 549 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE LIKELY WITH
THIS STORM ACROSS GRENADA LAKE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN GRENADA AND EXTREME NORTHEASTERN MONTGOMERY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3389 8976 3387 8976 3388 8957 3386 8951
3368 8952 3377 8987 3391 8979 3390 8977
TIME...MOT...LOC 2249Z 297DEG 15KT 3381 8973
40Special weather statement, Sep 11, 6:23 PM CDT, 50 minutes before
MSZ028-029-120005-
WEBSTER MS-MONTGOMERY MS-
623 PM CDT SUN SEP 11 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT SUN SEP 11 2011
...STRONG STORM TO PASS EAST OF DUCK HILL...MOVING SOUTHEAST...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF SWEATMAN AT 622
PM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
LIKELY WITH THIS STORM WHICH SHOULD WEAKEN BEFORE 700 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN MONTGOMERY AND WESTERN WEBSTER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3369 8943 3346 8946 3330 8946 3344 8973
3367 8974 3368 8951 3371 8950
TIME...MOT...LOC 2322Z 336DEG 20KT 3365 8963
40Special weather statement, Sep 11, 6:45 PM CDT, 28 minutes before
LAZ024-026-120015-
CONCORDIA LA-CATAHOULA LA-
645 PM CDT SUN SEP 11 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT SUN SEP 11 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER FROGMORE AT 645 PM
CDT...MOVING SOUTHEAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3170 9169 3164 9140 3161 9142 3164 9150
3163 9152 3159 9150 3160 9142 3157 9140
3154 9145 3152 9152 3145 9152 3141 9148
3137 9152 3143 9155 3141 9158 3134 9154
3131 9156 3156 9183
TIME...MOT...LOC 2345Z 302DEG 19KT 3157 9167
BKSpecial weather statement, Sep 11, 7:03 PM CDT, 10 minutes before
LAZ025-MSZ053-120035-
CLAIBORNE MS-TENSAS LA-
703 PM CDT SUN SEP 11 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT SUN SEP 11 2011
STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WERE LOCATED 7 MILES NORTHWEST OF PORT
GIBSON...AND NEAR LAKE BRUIN AT 703 PM CDT...MOVING EAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN CLAIBORNE COUNTY...AND EAST CENTRAL TENSAS PARISH SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3195 9125 3215 9119 3213 9114 3212 9103
3209 9099 3211 9096 3209 9097 3208 9094
3209 9091 3210 9092 3207 9072 3185 9071
TIME...MOT...LOC 0003Z 286DEG 24KT 3203 9102
BKSpecial weather statement, Sep 11, 7:06 PM CDT, 7 minutes before
MSZ029-032-120050-
WEBSTER MS-CHOCTAW MS-
706 PM CDT SUN SEP 11 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT SUN SEP 11 2011
...STRONG STORM NEAR BELLEFONTAINE MOVING SOUTHEAST...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BELLEFONTAINE AT 706 PM CDT...
MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE LIKELY WITH
THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN CHOCTAW AND WEBSTER COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3369 8905 3344 8913 3362 8946 3373 8939
3373 8920
TIME...MOT...LOC 0006Z 302DEG 17KT 3364 8929
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:03 PM CDT | Special Weather Statement | JAN | Claiborne | 32 min |
| Sep 11, 7:06 PM CDT | Special Weather Statement | JAN | Webster | 44 min |
| Sep 11, 7:32 PM CDT | Special Weather Statement | JAN | Madison | 43 min |
| Sep 11, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 66 min |
| Sep 11, 8:03 PM CDT | Special Weather Statement | JAN | Madison | 42 min |
| Sep 11, 8:25 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 26 min |
| Sep 11, 8:55 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Sep 11, 10:00 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.